Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 26, 2019, 1:11 AM PDT for Elko County, Nevada. It took effect at Oct 26, 2019, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 1:11 AM PDT (08:11 UTC)
- In effect from
- Oct 26, 2019, 11:00 AM PDT
- Expired
- Oct 26, 2019, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS75 KLKN 260811 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 111 AM PDT Sat Oct 26 2019 NVZ031-270400- /O.NEW.KLKN.WI.Y.0020.191026T1800Z-191027T0400Z/ Northern Elko County- Including the cities of Jackpot, Wildhorse, and Owyhee 111 AM PDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Travelers along U.S. 93 north of Wells will experience gusty cross winds, especially on highway summits. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
149 WWUS75 KLKN 262036 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 136 PM PDT Sat Oct 26 2019 NVZ031-270400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-191027T0400Z/ Northern Elko County- Including the cities of Jackpot, Wildhorse, and Owyhee 136 PM PDT Sat Oct 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Elko County. * WHEN...Through 9 PM PDT (10 pm MDT) this evening. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Travelers along U.S. 93 north of Wells will experience gusty cross winds, especially on highway summits. State Route 225...Mountain City Highway...could also become quite gusty. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
854 WWUS75 KLKN 270358 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 858 PM PDT Sat Oct 26 2019 NVZ031-270500- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-191027T0400Z/ Northern Elko County- Including the cities of Jackpot, Wildhorse, and Owyhee 858 PM PDT Sat Oct 26 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds across northern Elko County this evening have subsided well below advisory levels. As such the wind advisory will be expiring at 9PM. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 25, 4:25 PM PDT, 8 hours 46 minutes earlier.
Area forecast discussion, Oct 25, 4:25 PM PDT, 8 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 425 PM PDT Fri Oct 25 2019 .SYNOPSIS...Look for dry weather through tomorrow as Pacific high pressure keeps a lid on the weather in northern and central Nevada. A low pressure system and cold front will pass through Nevada during the latter portions of the weekend, bringing some gusty winds, a few showers in the north and east, and much cooler temperatures. Single digit temperatures are expected Monday morning. Dry conditions will return next week. && .SHORT TERM...Tonight through Sunday. High pressure is maintaining its grip over northern and central Nevada today and will continue through Saturday. An incoming storm system tomorrow will help to bring increasing winds and dry conditions, especially across central Nevada. Please see the fire discussion below for more information. There Highs tomorrow will be in the 40s in the north with upper 60s to mid 70s in the south. Winds will be breezy to windy but should remain below advisory criteria. There could be some light snow showers in the Jarbidge area, but amounts are expected to be light. On Sunday, the main trough is expected to be moving through central Nevada. Cold air will be ushered behind this system with afternoon highs reaching the low to upper 40s. Winds will again be breezy, which will help it feel brisk. Precipitation, isolated in nature, is possible along the border with Utah near the Great Basin National Park. .LONG TERM...Sunday night through next Saturday. To begin the longer term forecast, the models agree well on a full latitude (to say the least!) ridge extending from the subtropical central Pacific north to Alaska, and then its axis continues into the Arctic Ocean, past the pole to the Laptev Sea. No kidding. This thing will dominate the flow around the western part of the northern hemisphere through the period. A few short waves will drop down it's eastern flank and a couple over the top later, but they only serve to suppress the straight northerly trajectory and cold advection strength a bit. They will, however, serve to keep periods of cold advection going so that warming trends will be kept slow and weak. No strong winds in the forecast, but temps will drop under lighter winds, especially Monday morning. Have dropped mins generally a couple degrees everywhere, but in the north central, centered on Wild Horse, have dropped them 5-15 degrees. Model guidance shows single digits widespread, and Wild Horse already hit 12 yesterday morning. && .AVIATION...VFR (SKC) will dominate all sites and en route. Winds generally light and variable apart from KELY and KTPH where typical drainage patterns will occur. Cold. Morning temps this weekend will continue to drop. Monday morning's lows will hit single digits or low teens at most airfield. Some more rural sites could drop to below zero. && .FIRE WEATHER...An approaching storm system from the north will be approaching northern and central Nevada for the upcoming weekend. A majority of the locations will be dry and windy for Saturday. Locations in central Nevada, specifically FWZ 454, 455, and 457 will see critical fire thresholds met Saturday afternoon. As a result, have issued headlines for these zones from 11AM to 9PM Saturday. It will be another breezy day for Sunday, but RH values are expected to recover due to the much colder temperatures. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/98/98/86
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.